Oklahoma, 2025

Hail and Damaging Winds in Oklahoma, May 24, 2025

May 24, 2025 · NWS TSA · 35 events in 11 counties and zones

Scattered strong to severe thunderstorms developed across portions of eastern Oklahoma during the early morning hours of the 24th, as the low level jet increased lift over a frontal boundary that stretched across the area. Strong elevated instability and wind shear resulted in some of the storms becoming supercells, which produced large hail up to baseball size.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$231,000
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Scattered strong to severe thunderstorms developed across portions of eastern Oklahoma during the early morning hours of the 24th, as the low level jet increased lift over a frontal boundary that stretched across the area. Strong elevated instability and wind shear resulted in some of the storms becoming supercells, which produced large hail up to baseball size. An organized line of severe thunderstorms that developed over southwestern Kansas during the late evening of the 23rd, moved into portions of eastern Oklahoma during the morning of the 24th. These thunderstorms produced widespread damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 23, 11:44 PM CST, 31 minutes earlier. Its key messages:

  • Issued at 130 PM CDT Fri May 23 2025
  • Scattered storms through evening with increasing coverage late tonight primarily NE OK into NW AR. Severe potential may increase overnight.
  • Thunderstorms ongoing Saturday morning with increasing severe risk develop Saturday afternoon and evening. Heavy rainfall accumulations steadily increase.
  • Widespread showers and storms Sunday through Sunday night and may persist through the day Monday. Severe weather potential remains. Flooding likely to be ongoing by Monday.
  • Concern increasing for a rather widespread heavy rainfall footprint through Monday across portions of E OK and NW AR. The holiday weekend will have many outdoor activities and the prolonged heavy rainfall potential may expose many to increasing flood risk. Flood safety awareness will be a focus.
Area forecast discussion, May 23, 11:44 PM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1244 AM CDT Sat May 24 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 130 PM CDT Fri May 23 2025

  - Scattered storms through evening with increasing coverage late
    tonight primarily NE OK into NW AR. Severe potential may
    increase overnight.

  - Thunderstorms ongoing Saturday morning with increasing severe
    risk develop Saturday afternoon and evening. Heavy rainfall
    accumulations steadily increase.

  - Widespread showers and storms Sunday through Sunday night and
    may persist through the day Monday. Severe weather potential
    remains. Flooding likely to be ongoing by Monday.

  - Concern increasing for a rather widespread heavy rainfall
    footprint through Monday across portions of E OK and NW AR.
    The holiday weekend will have many outdoor activities and the
    prolonged heavy rainfall potential may expose many to
    increasing flood risk. Flood safety awareness will be a focus.

&&

.SHORT TERM...
(Tonight)
Issued at 130 PM CDT Fri May 23 2025

Ongoing cluster of strong to severe storms across north central
OK will continue eastward and is the immediate near term focus.
Storms will continue to move away from the stronger instability
corridor so severe risk is likely to remain isolated. With time
the low level jet will intensify and veer into the NW-SE oriented
elevated frontal zone with an expanding coverage of precip during
the overnight hours. This corridor is likely to be in or near the
far NE OK to far NW AR zone. Heavy rains will accumulate during
this time frame as storm motions align with the focusing boundary.
An eventual upscale growth into strong clusters and/or potential
MCS development would mark an uptick in severe potential. Should
this evolution occur then late tonight into Saturday morning would
be the favored timeframe. This scenario would also focus a
stronger outflow further southwest across E OK into SW AR.

&&

.LONG TERM...
(Saturday through Friday)
Issued at 130 PM CDT Fri May 23 2025

Convective evolution tonight will impact storm placement and
potential severity into Sat afternoon. Expect a strongly unstable
airmass along and south of the early day storm outflow by Sat
afternoon with a sharpening dryline across western OK. Both
boundaries will be a focus for renewed storm development with
increasing storm coverage into Sat night as upglide again
strengthens. The combination and likelihood of multiple corridors
of stronger storms will yield multiple axis of heavy rains through
Saturday night.

Sunday into Sunday night continue to appear the as the most
widespread convective coverage as a deeper synoptic boundary moves
slowly southward into the region. Severe potential may remain
especially for areas that destabilize sufficiently by Sunday
afternoon ahead of the front. Also, the flooding potential will
continue to trend higher and guidance continues to favor NE OK
into NW AR as the zone of heaviest rainfall totals through Monday.
The holiday weekend will likely expose many to the increasing
flooding risk and flood safety messaging will remain a focus.

The widespread heaviest rains likely end on Monday however the
slow moving trough axis will maintain precip chances into Tuesday.
A brief dry period is possible by mid week. A return of northwesterly
flow aloft would lead toward a more unsettled period by late next
week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1241 AM CDT Sat May 24 2025

Scattered showers and thunderstorms will be possible during the
first few hours of the forecast peirod. More widespread showers
and storms will arrive late tonight into early Saturday morning,
with reductions in ceilings and visibilities likely. Mainly VFR
conditions will prevail outside of thunderstorms until Saturday
evening when MVFR ceilings may become more prevalent. Any showers
and storms Saturday afternoon and evening will likely remain
rather isolated in nature.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79  65  80  64 /  80  80  80  90
FSM   80  67  83  66 /  80  50  70  80
MLC   84  70  86  67 /  40  40  50  80
BVO   76  61  75  59 /  80  90  80  90
FYV   76  62  77  61 /  90  80  90  80
BYV   74  61  72  59 /  80  90  90  90
MKO   79  65  81  64 /  70  60  70  90
MIO   75  62  72  61 /  80  90  90  90
F10   81  67  83  65 /  60  60  70  90
HHW   84  71  88  68 /  20  20  30  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Monday evening for OKZ054>072.

AR...Flood Watch through Monday evening for ARZ001-002-010-011-019-
     020.

&&

SHORT TERM...14
LONG TERM....07
AVIATION...05
Hazardous weather outlook, May 23, 4:25 PM CST, 7 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
Issued by National Weather Service Norman OK
525 PM CDT Fri May 23 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
525 PM CDT Fri May 23 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Northeast OK.
	ONSET...Late Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast OK/Northwest AR.
    ONSET...Late Evening.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast OK/Northwest AR.
	ONSET...Late Tonight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast OK/Northwest AR.
	ONSET...Late Evening.

DISCUSSION...
A few showers and thunderstorms will continue into the afternoon
and evening. An isolated severe storm is possible but not
expected. A better chance for severe weather will ramp up
overnight, especially towards dawn. Within these storms large
hail, damaging winds and isolated tornadoes may occur. Severe
weather is possible anywhere, but will focus north of I-40. Areas
of heavy rain may result in localized flash flooding as well. A
Flood Watch is in effect.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY AND MONDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
TUESDAY TO THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Stormy weather persists through the weekend with thunderstorms,
some of which may be severe, continuing daily through at least
Monday. Presumably the risk of severe weather will start to
diminish with time as instability is used up, but it will not
completely subside at any point in the forecast. Due to the
repeated rounds of heavy rainfall, flash and river flooding is
likely. Flooding concerns become significant by Sunday and Monday
with at least moderate level flooding possible on some rivers.
More isolated showers and storms continue into the middle of next
week with lingering flooding likely.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 23, 11:07 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1207 AM CDT Sat May 24 2025

OKZ061-062-240545-
Rogers OK-Mayes OK-
1207 AM CDT Sat May 24 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ROGERS AND
NORTHWESTERN MAYES COUNTIES THROUGH 1245 AM CDT...

At 1207 AM CDT, Doppler radar indicated a strong thunderstorm 7 miles
west of Pryor, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Pryor Creek...                    Snowdale State Park...
Adair...                          Pryor...

This includes Interstate 44 between mile markers 256 and 263.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3626 9543 3638 9553 3647 9523 3628 9516
TIME...MOT...LOC 0507Z 254DEG 24KT 3634 9544

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, May 23, 11:23 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1223 AM CDT Sat May 24 2025

OKZ063-240600-
Delaware OK-
1223 AM CDT Sat May 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN DELAWARE COUNTY THROUGH
100 AM CDT...

At 1223 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
northwest of Jay, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Cayuga...                         Jay...
Zena...                           Dodge...
Grove...                          Honey Creek State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3667 9462 3650 9462 3648 9461 3642 9461
      3641 9487 3657 9495
TIME...MOT...LOC 0523Z 253DEG 24KT 3650 9487

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, May 23, 11:29 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1229 AM CDT Sat May 24 2025

OKZ054-059-064-065-240615-
Osage OK-Okfuskee OK-Pawnee OK-Creek OK-
1229 AM CDT Sat May 24 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN OSAGE...WESTERN
CREEK...PAWNEE AND NORTHWESTERN OKFUSKEE COUNTIES THROUGH 115 AM
CDT...

At 1229 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northwest of Maramec to near Chandler to
Dale. Movement was east at 40 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Westport...                       Hominy...
Skedee...                         Shamrock...
Bristow...                        Walnut Creek State Park...
Boley...                          Mannford...
Hallett...                        Paden...
Oilton...                         Depew...
Jennings...                       Cleveland...
Blackburn...                      Milfay...
Silver City...                    Drumright...
Maramec...                        Osage...

This includes Interstate 44 between mile markers 178 and 194.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3642 9703 3656 9615 3616 9628 3616 9630
      3609 9630 3546 9645 3546 9647 3543 9649
      3545 9655 3544 9657 3540 9653 3541 9658
      3540 9662 3616 9662 3616 9682 3624 9682
      3625 9692 3633 9693 3634 9703
TIME...MOT...LOC 0529Z 264DEG 35KT 3628 9673 3571 9690 3539 9704

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, May 23, 11:42 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1242 AM CDT Sat May 24 2025

OKZ056-240615-
Nowata OK-
1242 AM CDT Sat May 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NOWATA COUNTY
THROUGH 115 AM CDT...

At 1242 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
west of Nowata, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Delaware...                       Nowata...
Lenapah...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3688 9555 3666 9553 3664 9581 3682 9581
TIME...MOT...LOC 0542Z 254DEG 20KT 3673 9575

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, May 23, 11:49 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1249 AM CDT Sat May 24 2025

OKZ057-062-063-240615-
Craig OK-Delaware OK-Mayes OK-
1249 AM CDT Sat May 24 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CRAIG...NORTHWESTERN
DELAWARE AND NORTHEASTERN MAYES COUNTIES THROUGH 115 AM CDT...

At 1249 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles north of Adair to near Pensacola.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Pensacola...                      Cherokee State Park...
Ketchum...                        Langley...
Disney Little Blue State Park...  Spavinaw State Park...
Big Cabin...                      Strang...
Disney...                         Hoot Owl...
Cleora...                         Chloeta...
Spavinaw...                       Adair...
Vinita...

This includes Interstate 44 between mile markers 271 and 285.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3667 9500 3667 9495 3639 9482 3633 9519
      3652 9533 3658 9533 3668 9500
TIME...MOT...LOC 0549Z 253DEG 27KT 3649 9525 3643 9513

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Special weather statement, May 23, 11:52 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1252 AM CDT Sat May 24 2025

OKZ054-059-060-064-240630-
Tulsa OK-Osage OK-Pawnee OK-Creek OK-
1252 AM CDT Sat May 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OSAGE...NORTHERN
CREEK...PAWNEE AND WEST CENTRAL TULSA COUNTIES THROUGH 130 AM CDT...

At 1252 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
south of Osage, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Westport...                       Sand Springs...
Keystone State Park...            Hominy...
Skedee...                         Walnut Creek State Park...
Mannford...                       Hallett...
Oilton...                         Jennings...
Cleveland...                      Blackburn...
Silver City...                    Maramec...
Osage...                          Terlton...
Avant...                          Pawnee...
Skiatook...                       Tulsa...

This includes Interstate 44 between mile markers 216 and 218.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3642 9681 3651 9600 3607 9602 3607 9662
      3616 9662 3616 9679
TIME...MOT...LOC 0552Z 256DEG 34KT 3624 9641

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

The radar

The Tulsa radar (KINX), 86 km away, was scanning. The volume nearest the first event began at 06:16 UTC.

Open the radar archive at this moment

Event by event

28 thunderstorm wind, 7 hail. Local standard time, as filed.

Hail, Craig

When
May 24, 12:15 AM CST
Where
Craig County, 2 mi W of Welch
Measured
2.75 in hail
Property damage
$50,000
Reported by
Public
Coordinates
36.870, -95.136

Baseball size hail damaged homes and vehicles.

Thunderstorm Wind, Osage

When
May 24, 3:58 AM CST
Where
Osage County, 0.43 mi WSW of Burbank
Measured
61 kt (70 mph) measured gust
Reported by
Trained Spotter
Coordinates
36.697, -96.727

A trained storm spotter measured 70 mph thunderstorm wind gusts.

Hail, Osage

When
May 24, 3:58 AM CST
Where
Osage County, Burbank
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.700, -96.720

Thunderstorm Wind, Osage

When
May 24, 4:00 AM CST
Where
Osage County, 6.75 mi SW of Burbank
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
36.635, -96.811

The Oklahoma Mesonet station near Burbank measured 61 mph thunderstorm wind gusts.

Thunderstorm Wind, Osage

When
May 24, 4:05 AM CST
Where
Osage County, 3.06 mi NNE of Pearsonia
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
36.841, -96.428

The Oklahoma Mesonet station near Foraker measured 58 mph thunderstorm wind gusts.

Thunderstorm Wind, Pawnee

When
May 24, 4:10 AM CST
Where
Pawnee County, 2.73 mi NE of Pawnee
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
36.361, -96.770

The Oklahoma Mesonet station near Pawnee measured 64 mph thunderstorm wind gusts.

Thunderstorm Wind, Osage

When
May 24, 4:20 AM CST
Where
Osage County, 2.31 mi SSW of Wynona
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
36.518, -96.342

The Oklahoma Mesonet station near Wynona measured 61 mph thunderstorm wind gusts.

Thunderstorm Wind, Osage

When
May 24, 4:21 AM CST
Where
Osage County, 7 mi S of Wynona
Measured
63 kt (72 mph) measured gust
Reported by
Trained Spotter
Coordinates
36.449, -96.330

Thunderstorm wind gusts were measured to 73 mph south of Wynona.

Thunderstorm Wind, Osage

When
May 24, 4:25 AM CST
Where
Osage County, 2.31 mi SSW of Wynona
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
36.518, -96.342

The Oklahoma Mesonet station near Wynona measured 65 mph thunderstorm wind gusts.

Thunderstorm Wind, Washington

When
May 24, 4:27 AM CST
Where
Washington County, 1.24 mi ESE of Bartlesville
Measured
70 kt (81 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
36.744, -95.979

Strong thunderstorm wind blew down trees, blew portions of a roof from a building, and blew down power lines.

Thunderstorm Wind, Osage

When
May 24, 4:30 AM CST
Where
Osage County, 0.66 mi SE of Hominy
Measured
65 kt (75 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.412, -96.393

Strong thunderstorm wind blew down trees, and snapped numerous large tree limbs onto power lines.

Thunderstorm Wind, Tulsa

When
May 24, 4:38 AM CST
Where
Tulsa County, Skiatook
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
36.370, -96.000

Strong thunderstorm wind blew the metal roof from a building, and blew down several large trees.

Thunderstorm Wind, Tulsa

When
May 24, 4:43 AM CST
Where
Tulsa County, 1 mi SW of Owasso
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
36.260, -95.863

Strong thunderstorm wind snapped large tree limbs, and blew down power lines.

Thunderstorm Wind, Rogers

When
May 24, 4:45 AM CST
Where
Rogers County, 4.74 mi NW of Talala
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
36.574, -95.745

The Oklahoma Mesonet station near Talala measured 63 mph thunderstorm wind gusts.

Thunderstorm Wind, Rogers

When
May 24, 4:45 AM CST
Where
Rogers County, 7 mi S of Collinsville
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.270, -95.810

Strong thunderstorm wind snapped numerous large tree limbs.

Thunderstorm Wind, Tulsa

When
May 24, 4:45 AM CST
Where
Tulsa County, Collinsville
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.370, -95.830

Strong thunderstorm wind blew down a large tree, snapped large tree limbs, and blew down fences.

Hail, Rogers

When
May 24, 4:45 AM CST
Where
Rogers County, 7 mi S of Collinsville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.269, -95.830

Thunderstorm Wind, Rogers

When
May 24, 4:51 AM CST
Where
Rogers County, 4.29 mi NNW of Catoosa
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
36.240, -95.770

Strong thunderstorm wind snapped large tree limbs.

Thunderstorm Wind, Tulsa

When
May 24, 4:51 AM CST
Where
Tulsa County, 4 mi SW of Tulsa
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Employee
Coordinates
36.109, -96.001

Strong thunderstorm wind blew down a tree onto a road, and snapped numerous large tree limbs.

Thunderstorm Wind, Nowata

When
May 24, 4:54 AM CST
Where
Nowata County, Nowata
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
36.700, -95.630

Strong thunderstorm wind snapped numerous large tree limbs and blew down power lines.

Hail, Tulsa

When
May 24, 4:55 AM CST
Where
Tulsa County, (Tul)tulsa Intl Arpt
Measured
0.88 in hail
Reported by
Other Federal Agency
Coordinates
36.200, -95.880

Hail, Tulsa

When
May 24, 4:55 AM CST
Where
Tulsa County, 4 mi ENE of Tulsa
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
36.172, -95.884

Thunderstorm Wind, Tulsa

When
May 24, 5:00 AM CST
Where
Tulsa County, 0.4 mi N of Broken Arrow Arpk
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
36.056, -95.869

Strong thunderstorm wind snapped large tree limbs.

Thunderstorm Wind, Tulsa

When
May 24, 5:05 AM CST
Where
Tulsa County, 1.19 mi NE of Bixby
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.963, -95.866

The Oklahoma Mesonet station near Bixby measured 60 mph thunderstorm wind gusts.

Thunderstorm Wind, Tulsa

When
May 24, 5:05 AM CST
Where
Tulsa County, 2.12 mi WSW of Broken Arrow
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Employee
Coordinates
36.039, -95.815

Strong thunderstorm wind snapped numerous large tree limbs.

Thunderstorm Wind, Okmulgee

When
May 24, 5:15 AM CST
Where
Okmulgee County, 1.49 mi NNE of Hector
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
35.850, -95.910

Strong thunderstorm wind blew the roof off a mobile home.

Thunderstorm Wind, Mayes

When
May 24, 5:16 AM CST
Where
Mayes County, 0.5 mi NE of Chouteau
Measured
55 kt (63 mph) measured gust
Reported by
Emergency Manager
Coordinates
36.185, -95.344

Thunderstorm wind gusts were measured to 63 mph in Chouteau.

Thunderstorm Wind, Okmulgee

When
May 24, 5:20 AM CST
Where
Okmulgee County, 1.78 mi NW of Hector
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
35.850, -95.940

Thunderstorm wind gusts were measured to 60 mph.

Thunderstorm Wind, Okmulgee

When
May 24, 5:20 AM CST
Where
Okmulgee County, 4.68 mi W of Hector
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
35.842, -96.002

The Oklahoma Mesonet station near Hectorville measured 65 mph thunderstorm wind gusts.

Thunderstorm Wind, Muskogee

When
May 24, 5:44 AM CST
Where
Muskogee County, 0.83 mi S of Muskogee Davis Arpt
Measured
60 kt (69 mph) measured gust
Reported by
ASOS
Coordinates
35.658, -95.370

The ASOS at the Muskogee Davis Regional Airport measured 69 mph thunderstorm wind gusts.

Thunderstorm Wind, Pittsburg

When
May 24, 6:54 AM CST
Where
Pittsburg County, 3.96 mi W of White Switch
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.876, -96.070

The Oklahoma Mesonet station near Stuart measured 58 mph thunderstorm wind gusts.

Thunderstorm Wind, Pittsburg

When
May 24, 6:57 AM CST
Where
Pittsburg County, 0.19 mi NNW of (Mlc)mc Alester Muni
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
34.882, -95.782

The ASOS at the McAlester Regional Airport measured 66 mph thunderstorm wind gusts.

Hail, Pittsburg

When
May 24, 7:00 AM CST
Where
Pittsburg County, Mc Alester
Measured
1.75 in hail
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
34.930, -95.770

Golf ball size hail damaged homes, businesses, and vehicles.

Thunderstorm Wind, Pittsburg

When
May 24, 7:00 AM CST
Where
Pittsburg County, Mc Alester
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
Social Media
Coordinates
34.930, -95.770

Strong thunderstorm wind damaged a metal roof of a building, and blew down trees and power lines.

Hail, Pittsburg

When
May 24, 7:05 AM CST
Where
Pittsburg County, 1 mi NW of Krebs
Measured
1.25 in hail
Property damage
$20,000
Reported by
Public
Coordinates
34.930, -95.733

Half dollar size hail damaged homes and vehicles.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1262468, 1263347, 1267506, 1263363, 1263365, 1263587, 1263592, 1263590, 1263593, 1263698, 1263704, 1263694, 1263689, 1263594, 1263687, 1263692, 1267510, 1263603, 1263604, 1263700, 1263595, 1263596, 1263682, 1263597, 1263693, 1263602, 1263598, 1263599, 1263600, 1263601, 1263605, 1263606, 1263678, 1263684, 1263680.